Home Forums General Discussion Severe discolouration of skin and whites of eyes

This topic contains 11 replies, has 4 voices, and was last updated by  cookie 5 months, 1 week ago.

Viewing 12 posts - 1 through 12 (of 12 total)
  • Author
    Posts
  • #460562
    cookie
    Participant

    I’m not sure if I’m taking vitamin C correctly to help alleviate the discolouration of my skin, whites of my eyes and nails. I am taking 1000mg twice a day and also 500 mg of niacin once a day. Should I take these vitamins on their own or can I take them along with my other vitamins. It’s so hard to juggle all the vitamins and try to keep them apart from the mino. How long should I wait to eat breakfast after taking the mino. I take 2 mino pills three times a week on Monday Wednesday and Fridays. I really want to get rid of this discolouration in my body. Thanks for your help once again.
    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #460563
    Lynne G.SD
    Participant

    Hi Cookie;
    Do you know if you could switch to Zith or Doxy without problems?I got blueing under my finger nails,around the mouth and on eyebrows.I tried getting off the mino and trying those two.Zith did not stop the SD from trying to make a comeback and Doxy did not help much more.I did find a solution as mino works so well for me so I take 100mf 3 times a week and the other 4 days I use Doxy.It normally takes a couple years completely off mino to completely fade to skin.I sped things up quite a bit.1500mg niacinamide a day and 1500mg vit.C.You can’t really over dose on these supplements because anything the body does not use is peed out.
    I make a solution of 1500mg Niacinamide in 2 ox. of water,keep in a dark bottle and swab the spots as buying creams with niacinamide cost too much and vit.c serum is a rip off as C degrades in a few days.You can make your own products as Skin Actives and Making Cosmetics sell the products.Niacin will not work,you need niacinaMIDE
    As to the eyes,I expect that it will take along time

    #460564
    cookie
    Participant

    Hi Lynne thanks for your feedback. I tried quitting mino a few years ago and took doxy but no luck my RA got worse so I’ll stick to mino. I was asking: when should I take the niacinamide and Vitamin C – with other vitamins or alone? I take a lot of vitamins as you can see in my bio so I really want them to be effective. Would a Vitamin C intravenous help speed up the process? Perhaps a Myers cocktail? Have you or anyone tried this? Thanks so much I don’t feel so alone with this site and the helpful advice. Thanks Cookie 😊

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #460565
    PhilC
    Participant

    Hi Cookie,

    I tried quitting mino a few years ago and took doxy but no luck my RA got worse so I’ll stick to mino.

    How much doxycycline were you taking?

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #460566
    Lynne G.SD
    Participant

    I never did IV and don’t think it would be any quicker because the staining is many layers deep.I am not sure how many layers of cells there are in the skin but the stain comes from the bottom and works up.Soooo you have to do something that will stop so much staining and then get rid of the stained tissue layer by layer and one usually needs a couple years for the bottom layer to reach the top.You can use several product such as Retinol(retin A works better but need an RX) ALA, to burn off the top layer.I found the best thing was Kojic Acid Dipalmitate that I dabbed on the spots a couple times a day.I make mine stronger that what you can buy.The 2 sites mentioned above have it and I just mix it in a cream base.It does not disolve in water.

    #460573
    PhilC
    Participant

    Hi Cookie,

    The best way to (eventually) get rid of the discolouration is to stop taking minocycline, which is currently not feasible for you (apparently). I believe that the best chance you have of getting off of minocycline is to go on a much more aggressive protocol, one designed to destroy all of the invading bacteria. Right now you are only suppressing the bacteria. Minocycline is bacteriostatic — it stops the bacteria from growing and reproducing. There are other antibiotics that are bactericidal — they kill bacteria.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #460575
    richie
    Participant

    Minocycline turns your tissues a blue gray in addition to your skin –my whites of eyes are discolored –skin a bit darker -not much you can do -if skin is just dark and not a blue cast -live with it and tell everyone you were in the Caribbean –lol

    #460642
    cookie
    Participant

    Thanks Richie!

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #460643
    cookie
    Participant

    What are the bacteriacides you are referring to Phil. I’m interested. My AP of 12 years just passed. ☹️I’ve asked RBF for referrals here in Toronto Canada but they don’t have any that are reliable. So I’m in a real bind along with hundreds of others so sad but anyway I could possibly convince my Rheumy to change my mino to other drugs. I would love to stop mino but right now it keeps me relatively pain free. So I’m stuck right now no AP and a drug that causes discolouration. Oh boy life!!!!

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #460663
    PhilC
    Participant

    Hi Cookie,

    What are the bacteriacides you are referring to Phil.

    There are a bunch of them, but the ones I am thinking of are metronidazole (Flagyl) and tinidazole (Tindamax). For maximum effectiveness, they need to taken with bacteriostatic antibiotics.

    This web page has some example protocols that use those antibiotics:
    http://www.cpnhelp.org/treatment_protocols

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #460676
    cookie
    Participant

    Thank you Phil for your reply and the information and the link.
    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #460677
    cookie
    Participant

    Thanks Lynn for your response and information.

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

Viewing 12 posts - 1 through 12 (of 12 total)

You must be logged in to reply to this topic.